MAUDE Adverse Event Report: MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING
Model Number ONYXNG22518UX
Medical Device Problem Codes Burst Container or Vessel (1074); Difficult to Remove (1528); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Codes Device Embedded In Tissue or Plaque (3165); Insufficient Information (4580)
Date of Event 04/29/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information: the device was not moved or repositioned in the lesion while inflated.The stent moved when the device was pulled back due to underinflation, as the stent was not sufficiently expanded prior to attempting removal of the balloon due to the burst.The balloon was still slightly inflated in a ruptured manner, inside the stent after the burst occurred.Sufficient time was given to allow the balloon to fully deflate prior to attempting removal.On removal of the balloon from the stent, resistance was not encountered as the device was retracted over the guidewire.There were no issues noted with the 2.0x20mm euphora balloon used during the procedure.Correction: annex e code.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Image analysis: procedural images were received which confirm a jacket of stents in the right coronary artery (rca).The target lesion in the proximal lcx is confirmed.The proximal lcx was pre-dilated, followed by the attempted delivery of a stent.The alleged balloon burst could not be confirmed as no contrast was seen to be leaking into the vessel, but the distal end of the stent flared suggesting that some pressure was applied to the balloon.The stent delivery system was pulled back into the guide catheter and the stent remained in the proximal lcx/lm.In attempts to retrieve the stent, balloons were delivered into the vessel but the stent remained in the vessel.The removal failed.The stent appeared to have been bunched during the retrieval process.Ultimately, a stent was delivered to the vessel at the site of the bunched stent.This stent was expanded and the dislodged bunched stent was jailed in the vessel.Another stent was delivered distal to the site of the dislodged stent and deployed.Final contrast injection into the left coronary system showed good flow to the vessel with resolution of the initial target lesion.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
During a procedure an attempt was made to use one onyx frontier coronary drug eluting stent (des) to treat a moderately tortuous, moderately calcified lesion exhibiting 85% stenosis located in the proximal circumflex (cx) artery. the device was inspected with no issues noted.Negative prep was performed with no issues noted.The lesion was pre-dilated.The device did not pass through a previously deployed stent.Resistance was not encountered when advancing the device.Excessive force was not used during delivery.It was reported that a balloon burst occurred during stent deployment on the first inflation at 10 atm.The balloon ruptured and the device was pulled back into the left main which also pulled the stent back into the left main, with half of the stents length left in the circumflex artery.A 2.0mm x 20 euphora balloon was placed in the stent and a pressure of 4 atm was applied to try to pull the stent out through the guide without success.A 2.0 x 12 non-medtronic balloon was then used with up to 6 atm of pressure applied to try to pull the stent out through the guide with no success.A 4.0 x 8mm onyx frontier des was then deployed within the 2.25 x 18 onyx frontier stent in the left main to crush the stent against the artery wall. the procedure was completed and the proximal cx artery was treated using a 2.5 x 8 mm non-medtronic balloon and a 2.25 mm x 18 mm non-medtronic stent.The patient is reported to be alive with no further injury.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ONYX FRONTIER
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key19267887
Report Number9612164-2024-02183
Device Sequence Number7494807
Product Code NIQ
UDI-Device Identifier00763000511210
UDI-Public00763000511210
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/18/2026
Device Model NumberONYXNG22518UX
Device Catalogue NumberONYXNG22518UX
Device Lot Number0011829802
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2024
Supplement Date Received by Manufacturer05/09/2024
06/27/2024
Initial Report FDA Received Date05/08/2024
Supplement Report FDA Received Date05/14/2024
07/03/2024
Date Device Manufactured06/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR
Patient SexMale
Patient Weight76 KG